I am definately not a Physician.But It would be concerning to me ... why a 2 year old would not sleep.I am in no means judging anyone.I don't know your childs situation or medical issues.As far as I know there is no limit on how long you can take Phentergan.I do know it should not be used in children YOUNGER than 2.And should be used with caution in older children,due to the danger of impaired breathing.Large doses have been known to cause hallucainations and seizures.The usual dose is 12.5 to 25 milligrams,orally or rectally at bedtime.I would definately go with the lowest dose of 12.5 mgs.Good Luck and wish you the best!
This is really something to discuss with your childs pediatrician. Generally, as others have said, a 2 y/o shouldnt need a sleep aid. It is not a good thing to get a child this young to be relying on a sleep aid. It is very important for a healthy 2 y/o to learn to fall asleep on his/her own. If you give an otherwise healthy child a sleep aid at this age, you could be setting him/her up for a lifetime of sleeping problems. If your child has some reason to need a sleep aid or a health problem not mentioned here, it may be different but regardless, you should discuss long term use of a med like this with your child's doctor. Phenergan is usually for short term use only and only on a doctors recommendation. Sleep aids should never be used for parents convenience (not judging, just adding for information sake) as children have to learn to go to sleep without sleep aids.
Hi, i wonder, has your child's doctor mentioned ADHD? This could be a reason for the sleep problems? ADHD can present in very different ways, it doesn't always have to be the stereotypical example of a child flying around the house at 100 miles an hour, it can present in much more subtle ways. Also Phenergan is sometimes used to treat symptoms of ADHD, so did your child's doctor prescribe this medication or did you make the choice yourself?
I agree with the above answers to some extent. This is actually a drug meant for nausea and vomiting with the side effect of sleepiness. I am a RN, not a pediatric RN.However,this is not a sleep medicaton and should not be used long term for that use and is not meant to be used long term for anything except for the chronically ill patient. It has a direct effect on the area of the brain that stimulates the nausea/vomiting reaction. At the same time all drugs are metabolized through the liver/kidneys or both to some extent. This one is not to be used long term because it is highly metabolized through both. I would highly suggest finding out why your child is not sleeping and going from there. Insomnia in a child is not something that occurs like it does in adults from stress, lifestyle change,etc. There is a profound physical or physcological issue that needs addressed asap. Best wishes to you.
- Phenergan Information for Consumers
- Phenergan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenergan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 1 answer
Posted 9 Apr 2011 • 6 answers
Posted 7 Mar 2012 • 2 answers
Posted 25 Feb 2016 • 1 answer
Posted 22 Oct 2016 • 0 answers